MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FLEXIBLE REAMER LONG 12.0 MM DIAMETER; ORTHOPAEDIC PROSTHESIS IMPLANTATION POSITIONING INSTRUMENT, REUSABLE

ZIMMER BIOMET, INC. FLEXIBLE REAMER LONG 12.0 MM DIAMETER; ORTHOPAEDIC PROSTHESIS IMPLANTATION POSITIONING INSTRUMENT, REUSABLE
Catalog Number 00221801200
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/24/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2: canada.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that a 2mm portion of a reamer was fractured during a procedure and retained by the patient.The fragment was unable to be removed from the patient.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6: proposed annex g code: mechanical (g04) - drill.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record(s) identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.The reported event is not confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
FLEXIBLE REAMER LONG 12.0 MM DIAMETER
Common Device Name
ORTHOPAEDIC PROSTHESIS IMPLANTATION POSITIONING INSTRUMENT, REUSABLE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20578299
Report Number0001822565-2024-03448
Device Sequence Number12888792
Product Code HWE
UDI-Device Identifier00889024038523
UDI-Public(01)00889024038523(10)63659802
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00221801200
Device Lot Number63659802
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2024
Supplement Date Received by Manufacturer01/16/2025
Initial Report FDA Received Date10/31/2024
Supplement Report FDA Received Date01/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown